Alert archive / Minnesota / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 32, NWS Grand Forks, ND

May 29, 20225 counties in Minnesota

NWS Grand Forks, ND issued this severe thunderstorm warning at May 29, 2022, 4:31 PM CDT for 5 counties in Minnesota. It was in force for 47 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 29, 2022, 4:31 PM CDT (21:31 UTC)
Expired
May 29, 2022, 5:18 PM CDT
In force
47 min
Issued by
NWS Grand Forks, ND
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Beltrami County, MN, Clearwater County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN

The radar

The Fargo/Grand Forks radar (KMVX), 132 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 29, 4:35 PM CDTHAIL 12 Ssw Roland, MNREPORT AND VIDEO POSTED VIA SOCIAL MEDIA.
May 29, 4:35 PM CDTHAIL 1Roland, MNVIDEO OF HEAVY RAIN AND HAIL.
May 29, 4:45 PM CDTHAIL 1.752 E Roland, MNHAIL FROM PING PONG BALL TO GOLF BALL SIZE. REPORT AND PHOTO POSTED VIA SOCIAL MEDIA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 29, 3:41 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

International Fa, MN (KINL), launched 12:00Z, 9.5 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 12:00Z on 2022-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 12:00Z on 2022-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
928 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
173 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

000 
WUUS53 KFGF 292131
SVRFGF
MNC007-029-113-119-125-292230-
/O.NEW.KFGF.SV.W.0032.220529T2131Z-220529T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Grand Forks ND
431 PM CDT Sun May 29 2022

The National Weather Service in Grand Forks has issued a

* Severe Thunderstorm Warning for...
  Northeastern Red Lake County in northwestern Minnesota...
  Eastern Polk County in northwestern Minnesota...
  Northwestern Beltrami County in north central Minnesota...
  Southeastern Pennington County in northwestern Minnesota...
  Northwestern Clearwater County in northwestern Minnesota...

* Until 530 PM CDT.

* At 431 PM CDT, a severe thunderstorm was located over Roland, or 23
  miles southeast of Thief River Falls, moving northeast at 20 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Roland and northwestern Red Lake Nation. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

&&

LAT...LON 4784 9585 4795 9588 4817 9545 4792 9532
TIME...MOT...LOC 2131Z 239DEG 16KT 4791 9578 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Perroux/TG
3 follow-up statements
764 
WWUS53 KFGF 292138
SVSFGF

Severe Weather Statement
National Weather Service Grand Forks ND
438 PM CDT Sun May 29 2022

MNC007-029-113-119-125-292230-
/O.CON.KFGF.SV.W.0032.000000T0000Z-220529T2230Z/
Red Lake MN-Polk MN-Beltrami MN-Pennington MN-Clearwater MN-
438 PM CDT Sun May 29 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR NORTHEASTERN RED LAKE...EASTERN POLK...NORTHWESTERN BELTRAMI...
SOUTHEASTERN PENNINGTON AND NORTHWESTERN CLEARWATER COUNTIES...

At 437 PM CDT, a severe thunderstorm was located over Roland, or 23
miles southeast of Thief River Falls, moving northeast at 20 mph.

HAZARD...Golf ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
Roland and northwestern Red Lake Nation. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 4784 9585 4795 9588 4817 9545 4792 9532
TIME...MOT...LOC 2137Z 239DEG 16KT 4792 9574 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Perroux/TG
013 
WWUS53 KFGF 292154
SVSFGF

Severe Weather Statement
National Weather Service Grand Forks ND
454 PM CDT Sun May 29 2022

MNC125-292204-
/O.CAN.KFGF.SV.W.0032.000000T0000Z-220529T2230Z/
Red Lake MN-
454 PM CDT Sun May 29 2022

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN RED LAKE COUNTY
IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
north central and northwestern Minnesota.

LAT...LON 4792 9532 4789 9571 4796 9571 4797 9573
      4802 9575 4817 9545
TIME...MOT...LOC 2154Z 239DEG 16KT 4796 9564 

$$

MNC007-029-113-119-292230-
/O.CON.KFGF.SV.W.0032.000000T0000Z-220529T2230Z/
Polk MN-Beltrami MN-Pennington MN-Clearwater MN-
454 PM CDT Sun May 29 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR NORTHEASTERN POLK...NORTHWESTERN BELTRAMI...SOUTHEASTERN
PENNINGTON AND NORTHWESTERN CLEARWATER COUNTIES...

At 454 PM CDT, a severe thunderstorm was located near Roland, or 26
miles southeast of Thief River Falls, moving northeast at 20 mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
Northwestern Red Lake Nation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 4792 9532 4789 9571 4796 9571 4797 9573
      4802 9575 4817 9545
TIME...MOT...LOC 2154Z 239DEG 16KT 4796 9564 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Perroux/TG
810 
WWUS53 KFGF 292218
SVSFGF

Severe Weather Statement
National Weather Service Grand Forks ND
518 PM CDT Sun May 29 2022

MNC007-029-113-119-292228-
/O.CAN.KFGF.SV.W.0032.000000T0000Z-220529T2230Z/
Polk MN-Beltrami MN-Pennington MN-Clearwater MN-
518 PM CDT Sun May 29 2022

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN POLK...
NORTHWESTERN BELTRAMI...SOUTHEASTERN PENNINGTON AND NORTHWESTERN
CLEARWATER COUNTIES IS CANCELLED...
        
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled.  However small hail is still possible with this
thunderstorm.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
north central and northwestern Minnesota.

LAT...LON 4792 9532 4789 9571 4796 9571 4797 9573
      4802 9575 4817 9545
TIME...MOT...LOC 2216Z 239DEG 16KT 4802 9550 

$$

Perroux/TG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 2:50 PM CDT, 1 hour 41 minutes earlier.

Area forecast discussion, May 29, 2:50 PM CDT, 1 hour 41 minutes before
Area Forecast Discussion
National Weather Service Grand Forks ND
250 PM CDT Sun May 29 2022

.SHORT TERM...(This evening through Monday night)
Issued at 250 PM CDT Sun May 29 2022

Convective timing and strength remain the main challenges during
a very active period.

Elevated thunderstorms along a mid level frontal boundary in west
central MN have fizzled, with a little bit of a break in storms
expected through mid-afternoon. Water vapor loop shows the main
cut off low still rotating over the Rockies, with a few lead
shortwaves in the southwesterly flow ahead of low over the Plains.
One such weak shortwave has been lifting through SD towards our
southern counties. This shortwave will be entering our area in the
next few hours as the cap erodes and peak heating arrives, which
should set off thunderstorm development along the trough axis
approaching the Red River. Effective bulk shear is pretty weak
with both meso analysis and short range models showing around 20
kts. The boundaries are also pretty weak other than providing some
low level vorticity. At this point, think supercell potential is
not very high over our area but we could see some
multicell/pulsing severe storms at times through late afternoon
and early evening.

The convection that develops over our area this evening will
start to move northeastward and lose its punch as we move into the
overnight. There is a strong 850mb jet pushing into the region,
but most models show the nose of the jet more over central/eastern
MN and into WI. Our southeastern counties could get some blow off
rain and lightning from that activity, but the strongest updraft
helicity tracks stay closer to the Twin Cities, which fits the
jet. The lingering rain and cloud cover into Monday morning could
have an impact on destabilization later in the day, but exactly
how remains to be seen.

The cut off upper low will be ejecting into the Dakotas by
tomorrow, with plenty of upper forcing across the Northern Plains
and strong deep layer bulk shear. There is still some uncertainty
with destabilization, but think there will be at least some breaks
in the clouds and some CAPE values over 2000 J/kg by tomorrow
afternoon. With deep layer bulk shear in the 40-50 kt range and
the upper low approaching the area, some pretty strong storms are
expected and the SPC outlook has been upgraded to moderate. Some
of the CAMs show most of the discrete convection developing to
our south and more of a QLCS pattern as the storms move north.
However, given uncertainty in how conditions will play out
overnight and recent CAM performance, exact storm mode is probably
not very predictable. Do expect convection to push north-
northeastward through the afternoon and evening as the upper low
comes out, then shift eastward Monday night as the system pushes
into the Lake of the Woods area. There will be a risk of heavy
rain throughout the day on Monday and into Monday night, with some
flash or areal flooding not out of the question if we get storms
training over areas that receive a lot of rain tonight.

.LONG TERM...(Tuesday through Sunday)
Issued at 250 PM CDT Sun May 29 2022

As the system moves out on Monday, some isolated showers could
linger into Tuesday morning. Not expecting the severe threat to last
as long, but there could be some thunder. This system moving out
will usher in higher winds Tuesday and Wednesday. Tuesday looks to
feature sustained winds 15 to 25 MPH, with gusts up to 40 MPH
possible, mainly in the Devils Lake Basin. Wednesday looks to be
slightly tamer in guidance, with sustained winds of 15 to 20 MPH and
gusts up to 30 MPH.

Another effect of the system's exit is cooler air funneling into the
area. Expect below normal temperatures for the extended period.
Highs will remain pretty stable in the 60s through Sunday.

We will enter more zonal flow mid week this week, which could allow
some systems to progress through the area. However, guidance is
mostly dry right now. The systems projected in guidance look to be
in the southern red river valley, and not big rain makers. We will
continue to monitor these systems as guidance comes to a more
conclusive answer.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 1228 PM CDT Sun May 29 2022

Some MVFR ceilings continue to hang around the KGFK and KTVF
area, with other sites remaining VFR. Think there should be some
scattering out of the MVFR ceilings in the next hour or so, along
with winds picking up from the southeast as a warm front
approaches. Conditions will deteriorate again this afternoon, with
scattered convection developing at most of the TAF sites and
continuing into the evening. Ceilings will then fall to MVFR and
then IFR towards Monday morning. Winds on the ND side of the Red
River will shift around to the west then northwest by the end of
the period.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...None.
MN...None.

SHORT TERM...JR
LONG TERM...AK
AVIATION...JR
Hazardous weather outlook, May 29, 4:26 PM CDT, 5 minutes before
Hazardous Weather Outlook
National Weather Service Grand Forks ND
426 PM CDT Sun May 29 2022

MNZ001>009-013>017-022>024-027>032-040-NDZ007-008-015-016-026-027-
029-030-039-053-054-302130-
West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods-
West Marshall-East Marshall-North Beltrami-Pennington-Red Lake-
East Polk-North Clearwater-South Beltrami-Mahnomen-
South Clearwater-Hubbard-West Becker-East Becker-Wilkin-
West Otter Tail-East Otter Tail-Wadena-Grant-Cavalier-Pembina-
Ramsey-Eastern Walsh-Nelson-Grand Forks-Steele-Traill-Cass-
Richland-Western Walsh-
426 PM CDT Sun May 29 2022

This hazardous weather outlook is for portions of eastern North
Dakota, west central and northwest Minnesota.

.DAY ONE...Tonight

Scattered severe thunderstorms are possible across portions of
eastern North Dakota, northwest and west central Minnesota.

The main hazards will be large hail up to ping pong ball size and
damaging wind gusts up to 70 mph.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

The next chance for severe thunderstorms will be Monday afternoon
and evening, with the potential for damaging winds up to 80 mph,
large hail up to 2 inches in diameter, and an isolated tornado
threat. Localized flash flooding may also be possible.

.SPOTTER INFORMATION STATEMENT...

Weather spotters may be needed.

NDZ006-014-024-028-038-049-052-302130-
Towner-Benson-Eddy-Griggs-Barnes-Ransom-Sargent-
426 PM CDT Sun May 29 2022

This hazardous weather outlook is for portions of eastern North
Dakota.

.DAY ONE...Tonight

Isolated thunderstorms are possible across the Devils Lake and
Sheyenne River basins. The main hazards will be small hail and
gusty winds.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

The next chance for severe thunderstorms will be Monday afternoon
and evening, with the potential for damaging winds up to 80 mph,
large hail up to 2 inches in diameter, and an isolated tornado
threat. Localized flash flooding may also be possible.

.SPOTTER INFORMATION STATEMENT...

Weather spotters may be needed.

Speicher

In the hours before

Special weather statement, May 29, 10:42 AM CDT, 5 hours 49 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
1042 AM CDT Sun May 29 2022

MNZ006-291615-
Lake Of The Woods MN-
1042 AM CDT Sun May 29 2022

...A strong thunderstorm will impact portions of southeastern Lake of
the Woods County through 1115 AM CDT...

At 1042 AM CDT, Doppler radar was tracking a strong thunderstorm near
Carp, or 53 miles southeast of Roseau, moving north at 30 mph.

HAZARD...Nickel size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

This strong thunderstorm will be near...
  Carp around 1050 AM CDT.
  Baudette and Pitt around 1115 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4838 9468 4843 9486 4880 9478 4878 9469
      4874 9464 4874 9462 4872 9459 4872 9456
      4870 9454 4869 9445 4870 9443 4869 9443
TIME...MOT...LOC 1542Z 197DEG 27KT 4847 9473

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH

Perroux/JR
Special weather statement, May 29, 11:22 AM CDT, 5 hours 9 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
1122 AM CDT Sun May 29 2022

MNZ006-009-291645-
North Beltrami MN-Lake Of The Woods MN-
1122 AM CDT Sun May 29 2022

...A strong thunderstorm will impact portions of north central
Beltrami and southeastern Lake of the Woods Counties through 1145 AM
CDT...

At 1122 AM CDT, Doppler radar was tracking a strong thunderstorm near
Oaks Corner, or 49 miles southeast of Roseau, moving northeast at 55
mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Carp around 1135 AM CDT.
  Clementson around 1145 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.

&&

LAT...LON 4828 9500 4842 9523 4876 9467 4874 9464
      4874 9462 4872 9459 4872 9456 4870 9454
      4870 9447 4869 9445 4870 9443 4846 9443
TIME...MOT...LOC 1622Z 240DEG 49KT 4843 9488

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

Perroux/JR
Special weather statement, May 29, 11:41 AM CDT, 4 hours 50 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
1141 AM CDT Sun May 29 2022

MNZ006-291715-
Lake Of The Woods MN-
1141 AM CDT Sun May 29 2022

...A strong thunderstorm will impact portions of southeastern Lake of
the Woods County through 1215 PM CDT...

At 1141 AM CDT, Doppler radar was tracking a strong thunderstorm near
Faunce, or 46 miles southeast of Roseau, moving northeast at 40 mph.

HAZARD...Winds in excess of 30 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Pitt and Graceton around 1205 PM CDT.
  Baudette around 1210 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.

&&

LAT...LON 4841 9491 4848 9504 4880 9483 4877 9468
      4874 9464 4874 9462 4872 9459 4872 9456
      4870 9454 4870 9447 4869 9445
TIME...MOT...LOC 1641Z 203DEG 34KT 4852 9487

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...30 MPH

Perroux/JR
Special weather statement, May 29, 12:05 PM CDT, 4 hours 26 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
1205 PM CDT Sun May 29 2022

MNZ006-291730-
Lake Of The Woods MN-
1205 PM CDT Sun May 29 2022

...A strong thunderstorm will impact portions of southeastern Lake of
the Woods County through 1230 PM CDT...

At 1205 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Clementson, or 61 miles east of Roseau, moving
northeast at 40 mph.

HAZARD...Winds in excess of 30 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Clementson around 1220 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4845 9443 4856 9459 4870 9453 4870 9447
      4869 9445 4870 9443
TIME...MOT...LOC 1705Z 203DEG 34KT 4857 9447

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...30 MPH

Perroux/JR
Special weather statement, May 29, 12:15 PM CDT, 4 hours 16 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
1215 PM CDT Sun May 29 2022

MNZ006-291800-
Lake Of The Woods MN-
1215 PM CDT Sun May 29 2022

...A strong thunderstorm will impact portions of southeastern Lake of
the Woods County through 100 PM CDT...

At 1215 PM CDT, Doppler radar was tracking a strong thunderstorm near
Oaks Corner, or 46 miles southeast of Roseau, moving northeast at 40
mph.

HAZARD...Winds in excess of 30 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Faunce around 1225 PM CDT.
  Pitt and Graceton around 1245 PM CDT.
  Wheelers Point around 100 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.

&&

LAT...LON 4838 9491 4843 9507 4887 9478 4884 9469
      4882 9471 4881 9470 4878 9469 4874 9464
      4874 9462 4872 9459 4872 9456 4870 9454
      4869 9445
TIME...MOT...LOC 1715Z 203DEG 34KT 4847 9492

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...30 MPH

Perroux/TG
Special weather statement, May 29, 1:55 PM CDT, 2 hours 36 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
155 PM CDT Sun May 29 2022

MNZ024-032-291930-
Wadena MN-Hubbard MN-
155 PM CDT Sun May 29 2022

...A strong thunderstorm will impact portions of south central
Hubbard and northwestern Wadena Counties through 230 PM CDT...

At 155 PM CDT, Doppler radar was tracking a strong thunderstorm near
Sebeka, or 37 miles east of Detroit Lakes, moving north at 25 mph.

HAZARD...Winds in excess of 30 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Menahga around 205 PM CDT.
  Huntersville around 215 PM CDT.
  Hubbard around 220 PM CDT.
  Park Rapids around 230 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4687 9473 4661 9506 4665 9517 4666 9517
      4692 9509
TIME...MOT...LOC 1855Z 201DEG 24KT 4668 9508

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH

Perroux/TG

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 3:09 AM CDTSpecial Weather StatementFGFWilkin36 min
May 29, 5:48 AM CDTSpecial Weather StatementFGFRed Lake27 min
May 29, 5:59 AM CDTSevere Thunderstorm WarningFGFBecker, Clay, Mahnomen, Norman31 min
May 29, 6:19 AM CDTSevere Thunderstorm WarningFGFBecker, Mahnomen, Norman, Pennington, Polk, Red Lake41 min
May 29, 6:50 AM CDTSevere Thunderstorm WarningFGFBeltrami, Clearwater, Lake of the Woods, Mahnomen, Marshall, Pennington and 3 more40 min
May 29, 7:27 AM CDTSevere Thunderstorm WarningFGFBeltrami, Clearwater, Lake of the Woods, Mahnomen, Marshall, Pennington and 2 more63 min
May 29, 8:28 AM CDTSevere Thunderstorm WarningFGFBeltrami, Lake of the Woods30 min
May 29, 9:00 AM CDTSpecial Weather StatementFGFBeltrami30 min
May 29, 9:22 AM CDTSevere Thunderstorm WarningFGFBeltrami, Lake of the Woods38 min
May 29, 9:30 AM CDTSpecial Weather StatementFGFLake of the Woods30 min
May 29, 9:53 AM CDTSevere Thunderstorm WarningFGFBeltrami, Lake of the Woods52 min
May 29, 10:13 AM CDTSevere Thunderstorm WarningFGFBeltrami32 min
May 29, 10:40 AM CDTSevere Thunderstorm WarningFGFBeltrami, Lake of the Woods50 min
May 29, 10:42 AM CDTSpecial Weather StatementFGFLake of the Woods33 min
May 29, 11:22 AM CDTSpecial Weather StatementFGFLake of the Woods23 min
May 29, 11:41 AM CDTSpecial Weather StatementFGFLake of the Woods34 min
May 29, 12:05 PM CDTSpecial Weather StatementFGFLake of the Woods25 min
May 29, 12:15 PM CDTSpecial Weather StatementFGFLake of the Woods45 min
May 29, 12:55 PM CDTSevere Thunderstorm WarningFGFHubbard, Otter Tail, Wadena65 min
May 29, 1:55 PM CDTSpecial Weather StatementFGFWadena35 min
May 29, 3:21 PM CDTSevere Thunderstorm WarningFGFClearwater, Pennington, Polk, Red Lake54 min
May 29, 5:17 PM CDTSpecial Weather StatementFGFBeltrami28 min
May 29, 5:57 PM CDTSpecial Weather StatementFGFBeltrami33 min
May 29, 6:37 PM CDTSpecial Weather StatementFGFLake of the Woods38 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.